Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


d4T has done quite a job on me!
Mar 6, 2000

After 8 months on D4T, Rescriptor and 3TC my feet went numb and my legs and arms are thin (which would be great if the rest of me matched!)-- on the other hand my breasts have gone from a 34B to a 38DD and my waist has gained 9 inches. With summer coming I'm looking a little freaky at 114 lbs. (2 months ago I weighed 127). I've been positive for 2 years, undetectable since medication starting shortly after diagnosis (right after seroconversion), and have 612 t-cells.

I switched to AZT/3TC and viramune a months ago, but now have severe nausea (which actually started at the end of the last medication combination).

Is there any way to reverse the damage of 8 months on d4T? (Especially my breasts!)

Response from Dr. Fisher

The d4t may or may not have been the cause. Switching to the other regimen might help, but generally these changes in body shape/body fat do not reverse. Growth hormone may help...but it is expensive and seems to require continued long-term use to maintain improvement. Alvan Fisher, M.D.


Previous
Thanks for Your Advice and Help
Next
Diet and Body size

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement